How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Owen Your Own Question
Dr. Owen
Dr. Owen, Board Certified Physician
Category: Medical
Satisfied Customers: 55754
Experience:  Board Certified in 2 Specialities & US Medical Graduate
Type Your Medical Question Here...
Dr. Owen is online now
A new question is answered every 9 seconds

I keep getting purple spots on my arms and legs that appear

This answer was rated:

I keep getting purple spots on my arms and legs that appear to be but are not sore bruises they also dissapear after a few days, what are they?


Do you have any medical problems?

Are you taking any medications?

How long has this been going on?

Customer: replied 6 years ago.
I am mildly diabetic, high cholesterol,high blood pressure taking actos,mtropolol,waterpill and low dose aspirin. I had this problem since two yrs


Just to clarify - these bruises have been occuring for the past TWO years?

Have you had any recent blood tests - specifically your platelets?

Customer: replied 6 years ago.

I have had blod tests yes to test 3 mth pd of sugar level which tested at level 4 and cholesterol levels.

I also recently experienceda heart attack scare after shoveling snow and the emergency rm Dr. tested my blood which was fine/no problems they saw with blood and stress test was good also. Don't know if platelets would have been looked at in those tests.


Can you also tell me the size of these bruises - and do you just get them on your arms? Anywhere else on your body?

Customer: replied 6 years ago.
the bruising appearances are no larger than a dime and appear on my arms and legs only there is no soreness associated with them.


Since this bruising is coming and going and there is no pain or itching associated with this - the problem is most likely due to a platelet level that is LOW, or platelets that not functioning as well (and this occurs because of medications, and one of the medications is asprin). I would definitely recommend that you see your doctor to get not only an exam to look at these bruises, but you also need a CBC - a complete blood count, plus I would also recommend other blood tests to include a PT (prothrombin time), PTT, and a Bleeding Time.

You might also have a diagnosis of ITP - idiopathic thrombotic purpura, or possibly other diagnoses.

I hope this helps, Please CLICK on ACCEPT and thank you for your question.

Dr. Owen and 4 other Medical Specialists are ready to help you

Related Medical Questions